Flash Flood, San Diego
- When
- March 2, 12:40 PM PST to 2:00 PM PST
- Where
- San Diego County, 8 mi E of Borrego Spgs
- Property damage
- $10,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
County Road S-22 flooded between Rio Borrego eastward to the Salton Sea (across NW corner of Imperial County).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
County Road S-22 flooded between Rio Borrego eastward to the Salton Sea (across NW corner of Imperial County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 2, 3:30 AM PST, 9 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 330 AM PST TUE MAR 2 2004 .SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE SOUTHEAST THROUGH THE AREA TODAY WITH SHOWERS AND THUNDERSTORMS ALONG WITH MOUNTAIN SNOW...BEFORE TAPERING OFF OVERNIGHT. WARMING CONDITIONS ARE EXPECTED ON WEDNESDAY AND WILL CONTINUE THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE STORM IS PRETTY MUCH ON TRACK. THE FRONTAL BAND HAS PASSED THE FORECAST OFFICE AND WILL SLOWLY MOVE THROUGH THE REMAINDER OF THE FORECAST AREA THROUGH ABOUT SUNRISE WITH LOCALLY HEAVY RAIN. THE COLD AIR ALOFT WILL BE OVER THE AREA DURING THE DAYTIME HOURS...AND SOME LOCALLY VERY HEAVY AMOUNTS SHOULD FALL IN SOME OF THE HEAVIER SHOWERS AS THE CONVECTION INCREASES. THUS THE FLASH FLOOD WATCH WILL STAND. THE SNOW LEVEL SHOULD BEGIN TO LOWER AS THE LOW SETTLES OVER THE AREA AND THE SNOW ADVISORY WILL CONTINUE. AT THE LOWER ELEVATIONS THERE SHOULD BE INCREASING REPORTS OF SMALL HAIL...POSSIBLY ACCUMULATING IN SOME AREAS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFLSSGX. SNOW ADVISORY...SEE LAXWSWSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. && SMALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST TUE MAR 2 2004 CAZ042-043-048-050-055>058-060>062-031400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST TUE MAR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... THIS AFTERNOON THROUGH TONIGHT ...A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT UNTIL 2 PM TODAY FOR THE BURN AREAS OF THE INLAND EMPIRE AND SAN DIEGO COUNTY...AND THE BURN AREAS OF THE SAN DIEGO AND SAN BERNARDINO COUNTY MOUNTAINS BELOW 4000 FEET... ...SNOW ADVISORY FOR THE MOUNTAINS IN SAN BERNARDINO...RIVERSIDE... AND SAN DIEGO COUNTIES ABOVE 4000 FEET UNTIL 2 PM TODAY... A COLD PACIFIC STORM WILL BRING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS MAY CONTAIN HAIL...GUSTY WINDS...OR FUNNEL CLOUDS. WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL WATERS. FLASH FLOODING AND MUDSLIDES ARE POSSIBLE WITH HEAVIER SHOWERS OR THUNDERSTORMS IN THE BURN AREAS. THE STORM WILL ALSO BRING LOW SNOW LEVELS TO THE MOUNTAINS. SNOW LEVELS WILL LOWER TO AROUND 4000 FEET...WITH LOCAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL BE NEEDED FROM THE PRESENT TIME THROUGH MID AFTERNOON. SMALL
The San Diego radar (KNKX), 28 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393394.